Pharmacy Warning

Talk to your Pharmacist before taking supplements or prescription drugs.

Brace yourself for this one. Lactose is used as a filler in almost every prescription and over-the-counter drug (including birth control pills and calcium supplements) made by almost any pharmaceudical company!!! I can’t tell you how much email I’ve received about this. Although the amount of lactose used is sometimes so small that it isn’t even on the label–of course, making it difficult to detect–severely lactose intolerant individuals may feel the familiar effects of the lactose.

I’d like to tell you to read the label. But, often labels are covered with prescription labels, and sometimes ingredient lists exclude lactose because there’s not much in there. What you can do is talk to your pharmacist about your prescriptions and encourage him or her to call the specific company which makes your medication for ingredient information. Note that over-the-counter versions of some prescription medications may not have the same ingredients. Also, generic brands do not have exactly the same makeup as their brand-name counterparts.

So. . .call the drug manufacturer or have your pharmacist do it.

One Response to “Pharmacy Warning: Supplements or pills might have lactose in it!”

  1. rick chinn Says:

    the pharmacy at my HMO knew about this, but their attitude was anything but helpful. It was impossible, probably easier to get a zebra to rearrange his stripes.

    I haven’t tried calling a manufacturer yet. I guess I have bigger fish to fry. I take a lactaid tablet before taking my daily dose. It does make a difference, without it I’m on the loo within an hour. Hmmm… what if I just toss the pill into the loo instead? NOT

Leave a Reply

Disclaimer: No medical doctor has reviewed the contents of this website/ blog. This website/blog was development for the purpose of providing a central place for lactose intolerant individuals to come to share basic information and personal insight. It is advised that you check with your physician or medical advisor before acting upon anything learned from this site.